Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 160, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 26, 2005, 10:04 PM EST for Clay County, Owen County, Putnam County, Indiana. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2005, 10:04 PM EST (03:04 UTC)
- Expired
- Jul 26, 2005, 10:45 PM EST
- In force
- 41 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Clay County, IN, Owen County, IN, Putnam County, IN
The radar
The Indianapolis radar (KIND), 58 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 26, 5:40 PM EST | Severe Thunderstorm Watch | SPC | 6 hr |
| Jul 26, 9:50 PM EST | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.1 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 110 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 717 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 285 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 270304
SVRIND
INC021-119-133-270345-
/O.NEW.KIND.SV.W.0160.050727T0304Z-050727T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1004 PM EST TUE JUL 26 2005
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CLAY COUNTY IN WEST CENTRAL INDIANA
NORTHERN OWEN COUNTY IN WEST CENTRAL INDIANA
SOUTHERN PUTNAM COUNTY IN WEST CENTRAL INDIANA
* UNTIL 1045 PM EST
* AT 1000 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
KNIGHTSVILLE...OR ABOUT 15 MILES EAST OF TERRE HAUTE...AND MOVING
EAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CLOVERDALE AROUND 1015 PM EST
GOSPORT AROUND 1025 PM EST
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 3958 8721 3937 8724 3932 8702 3932 8671
3935 8666 3944 8665 3946 8671 3954 8668
3966 8671
$$
NIELD3 follow-up statements
000
WWUS53 KIND 270316
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1016 PM EST TUE JUL 26 2005
INC021-119-133-270345-
/O.CON.KIND.SV.W.0160.000000T0000Z-050727T0345Z/
CLAY-OWEN-PUTNAM-
1016 PM EST TUE JUL 26 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1045 PM EST FOR
NORTHERN OWEN...NORTHERN CLAY AND SOUTHERN PUTNAM COUNTIES...
AT 1014 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM GREENCASTLE TO 10 MILES
SOUTHEAST OF CENTER POINT...MOVING EAST AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
GOSPORT AROUND 1030 PM EST
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EST
WEDNESDAY MORNING FOR NORTHERN INDIANA. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 200 AM EST WEDNESDAY MORNING FOR
SOUTHERN INDIANA.
LAT...LON 3958 8721 3937 8724 3932 8702 3932 8671
3935 8666 3944 8665 3946 8671 3954 8668
3966 8671
$$
NIELD000
WWUS53 KIND 270329
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1029 PM EST TUE JUL 26 2005
INC021-119-133-270345-
/O.CON.KIND.SV.W.0160.000000T0000Z-050727T0345Z/
CLAY-OWEN-PUTNAM-
1029 PM EST TUE JUL 26 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1045 PM EST FOR
NORTHERN OWEN...NORTHERN CLAY AND SOUTHERN PUTNAM COUNTIES...
AT 1027 PM EST...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 14 MILES EAST OF GREENCASTLE TO
7 MILES SOUTHEAST OF CLOVERDALE...OR ALONG A LINE EXTENDING FROM 24
MILES WEST OF INDIANAPOLIS TO 22 MILES NORTHWEST OF
BLOOMINGTON...MOVING EAST AT 45 MPH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EST
WEDNESDAY MORNING FOR NORTHERN INDIANA. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 200 AM EST WEDNESDAY MORNING FOR
SOUTHERN INDIANA.
LAT...LON 3958 8721 3937 8724 3932 8702 3932 8671
3935 8666 3944 8665 3946 8671 3954 8668
3966 8671
$$
PUMA000
WWUS53 KIND 270342
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1042 PM EST TUE JUL 26 2005
INC021-119-133-270352-
/O.EXP.KIND.SV.W.0160.000000T0000Z-050727T0345Z/
CLAY-OWEN-PUTNAM-
1042 PM EST TUE JUL 26 2005
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN OWEN...NORTHERN CLAY
AND SOUTHERN PUTNAM COUNTIES EXPIRES AT 1045 PM EST...
THE STORMS HAVE EXITED THE AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EST
WEDNESDAY MORNING FOR NORTHERN INDIANA. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 200 AM EST WEDNESDAY MORNING FOR
SOUTHERN INDIANA.
LAT...LON 3958 8721 3937 8724 3932 8702 3932 8671
3935 8666 3944 8665 3946 8671 3954 8668
3966 8671
$$
PUMAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 1:45 PM EST, 8 hours 19 minutes earlier.
Area forecast discussion, Jul 26, 1:45 PM EST, 8 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 145 PM EST TUE JUL 26 2005 .DISCUSSION... FORECAST FOCUS IS ON CHANCES FOR RAIN THRU WEDNESDAY AFTERNOON. AT 1830Z SCT TSRA WERE DEVELOPING ACROSS WRN FORECAST AREA /FA/ IN UNSTABLE ATMOSPHERE. PREFRONTAL TROF NOTED ACROSS NRN IN WITH TSRA DEVELOPING ALONG IT AS WELL. MAIN FRONT WAS ACROSS NRN IL WITH PRECIP BEHIND IT. MODELS IN DECENT AGREEMENT THIS RUN...WITH SOME SLIGHT TIMING DIFFERENCES. WILL GENERALLY USE A BLEND...BUT LEAN TOWARD SLIGHTLY SLOWER SOLUTION OF THE NAM. TSRA WILL CONTINUE TO DEVELOP IN UNSTABLE AIR AND LAST INTO THE EVENING. MOST OF PRECIP WILL BE BEHIND FRONT THIS EVENING AND OVERNIGHT AS CAN BE SEEN CURRENTLY BEHIND THE FRONT. THUS WILL CONTINUE CATEGORICAL POPS TONIGHT AND WORD AS OCCASIONAL. WILL MENTION SEVERE DURING THE EVENING WITH DECENT DEEP LAYER SHEAR AND UNSTABLE ATMOSPHERE. POST FRONTAL PRECIP SHOULD BE MORE TAME. COOLER AIR WILL WORK IN BEHIND FRONT AND WITH THE PRECIP DROP TEMPS TO NEAR GUIDANCE NUMBERS IN THE MID 60S MOST AREAS. PRECIP WILL SLOWLY EXIT THE FA TO THE SE DURING THE DAY ON WED UNTIL UPPER TROF EXITS FA IN THE AFTN. WILL GO CHC POPS AND DIMINISH FROM NW TO SE DURING THE DAY. WITH CLOUDS HANGING ON FOR AT LEAST THE MORNING IN THE NORTH AND MUCH OF THE DAY IN THE SOUTH...HIGH TEMPS WILL ONLY REACH MID TO UPPER 70S ENTIRE FA. THIS IS IN BETWEEN COOLER MET AND WARMER MAV NUMBERS. DRY WEATHER THEN EXPECTED FOR THE REMAINDER OF FORECAST AS NEXT COLD FRONT SHOULD WASH OUT BEFORE IT REACHES US ON FRI. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jul 26, 5:40 AM EST, 16 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 540 AM EST TUE JUL 26 2005 INZ021-028>031-035>049-051>057-060>065-067>072-271100- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 540 AM EST TUE JUL 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORM ACTIVITY IS EXPECTED OVER CENTRAL INDIANA TODAY AND TONIGHT. PRESENT INDICATIONS ARE THAT SOME OF THE STORMS MAY BE SEVERE. DAMAGING WINDS APPEAR TO BE THE MAIN THREAT...WITH LARGE HAIL A SECONDARY THREAT. AT THIS POINT...THE HIGHEST THREAT FOR SEVERE WEATHER WILL BE FROM THE MID AFTERNOON HOURS UNTIL ABOUT MIDNIGHT TONIGHT. HEAVY RAINFALL IS ALSO POSSIBLE WITH THE THUNDERSTORM ACTIVITY WHICH MAY LEAD TO LOCALIZED FLOODING. IN ADDITION...THE COMBINATION OF HIGH HUMIDITY AND TEMPERATURES IN THE LOWER TO MIDDLE 90S WILL RESULT IN HEAT INDEX VALUES OF 100 TO 105 DEGREES DURING THE AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FEW THUNDERSTORMS ARE POSSIBLE THROUGH THE EARLY AFTERNOON HOURS...MAINLY SOUTHEAST OF A TERRE HAUTE TO TIPTON LINE. AT THIS POINT...SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING. && MORE INFORMATION CAN BE FOUND AT OUR WEBSITE... HTTP://WWW.CRH.NOAA.GOV/IND JAS
In the hours before
Local storm report, Jul 26, 8:50 PM EST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
850 PM EST TUE JUL 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 PM TSTM WND DMG BURLINGTON 40.48N 86.39W
07/26/2005 CARROLL IN AMATEUR RADIO
WHOLE TREES DOWN, POWER LINES DOWN AT ST RD 29 AND SR 22
0846 PM TSTM WND GST GREENTOWN 40.48N 85.96W
07/26/2005 60 MPH HOWARD IN AMATEUR RADIO
HORIZONTAL RAIN
&&
CPLocal storm report, Jul 26, 9:06 PM EST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
906 PM EST TUE JUL 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND DMG 4 SW KOKOMO 40.43N 86.19W
07/26/2005 HOWARD IN AMATEUR RADIO
5-6 INCH TREE BROKEN OFF AT GROUND
0835 PM BLIZZARD RUSSIAVILLE 40.42N 86.27W
07/26/2005 HOWARD IN AMATEUR RADIO
12 INCH TREE ON ROAD
&&
CPLocal storm report, Jul 26, 9:11 PM EST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
911 PM EST TUE JUL 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND DMG RUSSIAVILLE 40.42N 86.27W
07/26/2005 HOWARD IN AMATEUR RADIO
12 INCH TREE ON ROAD
&&
CPLocal storm report, Jul 26, 9:32 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
932 PM EST TUE JUL 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0929 PM TSTM WND GST ROSEDALE 39.62N 87.28W
07/26/2005 45 MPH PARKE IN AMATEUR RADIO
HORIZONTAL RAIN
&&
CPLocal storm report, Jul 26, 9:52 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
952 PM EST TUE JUL 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 PM TSTM WND DMG 5 NW MUNCIE 40.25N 85.46W
07/26/2005 DELAWARE IN LAW ENFORCEMENT
SEMI BLOWN OVER AT MM 44 ON I69
&&
CPLocal storm report, Jul 26, 9:58 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
958 PM EST TUE JUL 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM TSTM WND DMG FRANKFORT 40.28N 86.51W
07/26/2005 CLINTON IN EMERGENCY MNGR
2 BUSINESSES DAMAGED, DOZENS OF HOMES DAMAGED COUNTY-WIDE
&&
CPThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 7:07 PM EST | Tornado Warning | IND | Clinton | 14 min |
| Jul 26, 7:10 PM EST | Severe Thunderstorm Warning | IND | Fountain, Warren | 50 min |
| Jul 26, 7:31 PM EST | Severe Thunderstorm Warning | IND | Carroll, Clinton, Tippecanoe | 44 min |
| Jul 26, 7:51 PM EST | Tornado Warning | IND | Tippecanoe | 19 min |
| Jul 26, 8:07 PM EST | Tornado Warning | IND | Carroll, Clinton, Howard | 38 min |
| Jul 26, 8:10 PM EST | Severe Thunderstorm Warning | IND | Howard | 50 min |
| Jul 26, 8:13 PM EST | Severe Thunderstorm Warning | IND | Boone, Montgomery, Tippecanoe | 47 min |
| Jul 26, 8:26 PM EST | Severe Thunderstorm Warning | IND | Tipton | 49 min |
| Jul 26, 8:29 PM EST | Tornado Warning | IND | Howard | 31 min |
| Jul 26, 8:48 PM EST | Severe Thunderstorm Warning | IND | Hamilton, Madison | 42 min |
| Jul 26, 8:50 PM EST | Severe Thunderstorm Warning | IND | Clay, Parke, Vermillion, Vigo | 55 min |
| Jul 26, 9:29 PM EST | Severe Thunderstorm Warning | IND | Clay, Greene, Sullivan, Vigo | 61 min |
| Jul 26, 10:23 PM EST | Severe Thunderstorm Warning | IND | Hendricks, Marion | 52 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.